Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 4, NWS Fort Worth, TX

March 11, 2014Denton County, Jack County, Texas

NWS Fort Worth, TX issued this red flag warning at Mar 11, 2014, 5:46 PM CDT for Denton County, Jack County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2014, 5:46 PM CDT (22:46 UTC)
Expired
Mar 12, 2014, 12:00 AM CDT
In force
6 hr
Issued by
NWS Fort Worth, TX

Counties Denton County, TX, Jack County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WWUS84 KFWD 112246
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CDT TUE MAR 11 2014

...A RED FLAG WARNING IS IN EFFECT FOR JACK COUNTY THIS EVENING
FOR A STRONG COLD FRONT THAT WILL AFFECT A LARGE GRASS FIRE IN THE
COUNTY...

.A LARGE GRASS FIRE IS BURNING NORTHWEST OF JACKSBORO. STRONG AND
GUSTY WEST WINDS COMBINED WITH HUMIDITY VALUES IN THE TEENS WILL
CONTINUE FOR THE NEXT SEVERAL HOURS. A STRONG COLD FRONT WITH
SUSTAINED WINDS OF 25 TO 30 MPH AND GUSTS AS HIGH AS 40 MPH WILL
ARRIVE BETWEEN 730-8 PM. THIS WIND SHIFT COULD RESULT IN DRASTIC
CHANGES TO THE GRASS FIRE. AS TEMPERATURES DROP BEHIND THE COLD
FRONT...HUMIDITY VALUES WILL QUICKLY RISE. 

TXZ101-120400-
/O.NEW.KFWD.FW.W.0004.140311T2246Z-140312T0400Z/
JACK-
546 PM CDT TUE MAR 11 2014

...RED FLAG WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR JACK COUNTY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

* AFFECTED AREA...JACK COUNTY.

* WIND...FROM THE WEST-NORTHWEST AT 15 MPH GUSTING TO 25 MPH
  THROUGH 730 PM. THEN FROM THE NORTH-NORTHWEST AT 25-30 MPH
  GUSTING TO 40 MPH BEHIND A FRONT. 

* HUMIDITY...10-15 PERCENT. INCREASING QUICKLY BEHIND THE FRONT AS
  TEMPERATURES FALL.

* IMPACTS...THE STRONG WINDS BEHIND THE COLD FRONT WILL LIKELY
  RESULT IN A DRASTIC CHANGE IN DIRECTION FOR THE CURRENT AND ANY
  OTHER FIRES THAT DEVELOP. THE STRONG WIND SPEEDS COULD ALSO
  INCREASE THE RATE OF SPREAD OF THE FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

82/JLD
3 follow-up statements
139 
WWUS84 KFWD 112333
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT TUE MAR 11 2014

...A RED FLAG WARNING IS IN EFFECT FOR JACK COUNTY AND DENTON
COUNTY THIS EVENING FOR A STRONG COLD FRONT THAT WILL AFFECT LARGE
GRASS FIRES IN THESE COUNTIES...

.A LARGE GRASS FIRE IS BURNING NORTHWEST OF JACKSBORO AND ANOTHER
ONE IS BURNING IN TROPHY CLUB. SOUTHWEST TO NORTHWEST WINDS OF
10-15 MPH WITH HUMIDITY VALUES IN THE TEENS AND LOWER 20S WILL
CONTINUE FOR THE NEXT FEW HOURS. A STRONG COLD FRONT WITH SUSTAINED
WINDS OF 25 TO 30 MPH AND GUSTS AS HIGH AS 40 MPH WILL ARRIVE THIS
EVENING. THIS WIND SHIFT COULD RESULT IN DRASTIC CHANGES TO THE
GRASS FIRES. AS TEMPERATURES DROP BEHIND THE COLD FRONT...HUMIDITY
VALUES WILL QUICKLY RISE.

TXZ103-120500-
/O.EXB.KFWD.FW.W.0004.000000T0000Z-140312T0500Z/
DENTON-
633 PM CDT TUE MAR 11 2014

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR
STRONG WINDS AND LOW HUMIDITY FOR DENTON COUNTY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* AFFECTED AREA...DENTON COUNTY AND SPECIFICALLY THE TROPHY CLUB
  AREA.

* WIND...FROM THE SOUTHWEST AT 10-15 MPH THROUGH 830 PM. THEN
  FROM THE NORTH-NORTHWEST AT 25-30 MPH GUSTING TO 40 MPH BEHIND A
  FRONT.

* HUMIDITY...15 TO 25 PERCENT. INCREASING QUICKLY BEHIND THE FRONT
  AS TEMPERATURES FALL.

* IMPACTS...THE STRONG WINDS BEHIND THE COLD FRONT WILL LIKELY
  RESULT IN A DRASTIC CHANGE IN DIRECTION FOR THE CURRENT GRASS
  FIRE IN TROPHY CLUB AND ANY OTHER FIRES THAT DEVELOP. THE STRONG
  WIND SPEEDS COULD ALSO INCREASE THE RATE OF SPREAD OF THE FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

TXZ101-120400-
/O.CON.KFWD.FW.W.0004.000000T0000Z-140312T0400Z/
JACK-
633 PM CDT TUE MAR 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR JACK COUNTY...

* AFFECTED AREA...JACK COUNTY.

* WIND...FROM THE NORTHWEST AT 10-15 MPH GUSTING TO 20 MPH THROUGH
  730 PM. THEN FROM THE NORTH-NORTHWEST AT 25-30 MPH GUSTING TO 40
  MPH BEHIND A FRONT.

* HUMIDITY...10 TO 15 PERCENT. INCREASING QUICKLY BEHIND THE
  FRONT AS TEMPERATURES FALL.

* IMPACTS...THE STRONG WINDS BEHIND THE COLD FRONT WILL LIKELY 
  RESULT IN A DRASTIC CHANGE IN DIRECTION FOR THE CURRENT AND 
  ANY OTHER FIRES THAT DEVELOP. THE STRONG WIND SPEEDS COULD 
  ALSO INCREASE THE RATE OF SPREAD OF THE FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

82/JLD
620 
WWUS84 KFWD 120400
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 PM CDT TUE MAR 11 2014


TXZ101-120500-
/O.EXP.KFWD.FW.W.0004.000000T0000Z-140312T0400Z/
JACK-
1100 PM CDT TUE MAR 11 2014

...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR JACK COUNTY...

THE COLD FRONT IS NOW WELL TO THE SOUTH OF THE COUNTY. RELATIVE
HUMIDITIES ARE CLIMBING BEHIND THE FRONT BUT THE STRONG NORTH-
NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT. FIRE FIGHTING
EFFORTS WILL BE CHALLENGED BY THE STRONG WINDS BUT NO ADDITIONAL
WIND CHANGES ARE EXPECTED THROUGH THE NIGHT.

$$

TXZ103-120500-
/O.CON.KFWD.FW.W.0004.000000T0000Z-140312T0500Z/
DENTON-
1100 PM CDT TUE MAR 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT
FOR STRONG WINDS AND LOW HUMIDITY FOR DENTON COUNTY...

* AFFECTED AREA...DENTON COUNTY AND SPECIFICALLY THE TROPHY CLUB
  AREA. 

* WIND...FROM THE NORTH-NORTHWEST AT 25-30 MPH GUSTING TO 45 MPH
  BEHIND A FRONT.

* HUMIDITY...VALUES ARE IN THE 30S AND WILL CONTINUE TO INCREASE
  OVERNIGHT. 

* IMPACTS...EVEN THOUGH HUMIDITY VALUES ARE INCREASING...THE
  STRONG WINDS BEHIND THE FRONT WILL CHALLENGE FIRE FIGHTING
  EFFORTS IN THE TROPHY CLUB AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

82/JLD
643 
WWUS84 KFWD 120446
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1146 PM CDT TUE MAR 11 2014


TXZ103-120600-
/O.EXP.KFWD.FW.W.0004.000000T0000Z-140312T0500Z/
DENTON-
1146 PM CDT TUE MAR 11 2014

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT FOR
STRONG WINDS AND LOW HUMIDITY FOR DENTON COUNTY...

THE COLD FRONT IS NOW WELL SOUTH OF THE COUNTY. RELATIVE
HUMIDITIES ARE CLIMBING BEHIND THE FRONT BUT THE STRONG NORTH-
NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT. FIRE FIGHTING
EFFORTS WILL BE CHALLENGED BY THE STRONG WINDS BUT NO ADDITIONAL
WIND CHANGES ARE EXPECTED THROUGH THE NIGHT.

$$

82/JLD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 3:11 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 11, 3:11 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT TUE MAR 11 2014

.DISCUSSION...

THERE WAS LITTLE CHANGE TO THE OVERALL FORECAST FOR THIS ISSUANCE.

THE COLD FRONT WAS ALONG A NORTH OF WICHITA KANSAS TO NORTH OF
CHILDRESS AND NORTH OF LUBBOCK LINE AT 2 PM AND MAKING GOOD
FORWARD PROGRESS. THE DRYLINE WAS JUST NOW PUSHING INTO SOME OF
THE WESTERN COUNTIES. WILL LEAVE THE GRASS FIRE DANGER STATEMENT
INTACT AS WINDS BEHIND THE DRYLINE SHOULD BE 15-20 MPH UNTIL SUNSET.

FOR TONIGHT...THE COLD FRONT WILL REACH MONTAGE COUNTY AROUND 7
PM...DFW 9-10 PM AND THE WACO/TEMPLE/KILLEEN AREA AROUND/BY
MIDNIGHT. WE WILL KEEP THE 10 PM STARTING TIME FOR THE WIND
ADVISORY AS IT WILL TAKE A COUPLE OF HOURS FOR THE STRONGEST WINDS
TO START OCCURRING. STILL EXPECT GUSTS 45 TO 50 MPH DUE TO 50-55
KNOT WINDS AT 925MB ALONG THE I-35 CORRIDOR MIDNIGHT THROUGH
DAYBREAK.

WEDNESDAY WILL BE SUNNY AND MUCH COOLER WITH WINDS STARTING TO
COME DOWN IN THE AFTERNOON. THUS THE ADVISORY WILL END AT 1 PM. AS
FOR FIRE WEATHER CONCERNS...HUMIDITY WILL FALL BELOW 30 PERCENT
AFTER MIDDAY. IF WINDS DON/T COME DOWN SIGNIFICANTLY BEFORE MID-
AFTERNOON THEN RED FLAG CONDITIONS WILL LIKELY DEVELOP.

AS COLD SURFACE HIGH PRESSURE SETTLES OVER THE REGION WEDNESDAY
NIGHT...MANY RURAL AREAS ALONG AND NORTH OF I-20/30 WILL LIKELY
FALL TO NEAR OR SLIGHTLY BELOW FREEZING. HOWEVER...THIS WILL
DEPEND ON THE POSITION OF THE THE SURFACE HIGH CENTER WHICH IS
WHERE THE LIGHTEST WINDS AND COLDEST TEMPERATURES ARE EXPECTED TO
OCCUR. AREAS IN THE WESTERN COUNTIES MAY SEE THE WINDS RETURN
SOUTHWESTERLY BEFORE DAYBREAK...THUS THEY MAY REACH FREEZING ONLY
BRIEFLY BEFORE MECHANICAL MIXING MOVES TEMPERATURES UP SEVERAL
DEGREES.

DRY AND WARMER ON FRIDAY AHEAD OF A SHORTWAVE TROUGH THAT WILL PUSH
A WEAK FRONT ACROSS THE REGION AND COULD PRODUCE A FEW SHOWERS
OVER THE EASTERN COUNTIES FRIDAY NIGHT.

THE WEEKEND FORECAST REMAINS PROBLEMATIC AS OUR TWO MAIN
DETERMINISTIC MODELS PROVIDE DIFFERENT RESULTS FOR THE PERIOD
SATURDAY NIGHT THROUGH MONDAY. THIS IS DUE TO THE DIFFERENCES IN
HOW THEY HANDLE THE PLACEMENT AND MOVEMENT OF A POSITIVELY TILTED
UPPER TROUGH THAT MOVES DOWN THROUGH NEW MEXICO SATURDAY NIGHT AND
INTO NORTH MEXICO ON SUNDAY. THE GFS IS SLOWER IN KEEPING THE
TROUGH AXIS WEST OF THE CWA UNTIL MIDDAY MONDAY AND THEN MOVES IT
EAST. ON THE OTHER HAND...THE ECMWF REMAINS PROGRESSIVE AND MOVES
THE SOUTHERN END TO SOUTHERN BAJA WHERE IT PINCHES OFF A CLOSED
LOW LATE MONDAY. BOTH OF THESE SCENARIOS ARE FEASIBLE.
HOWEVER...THE GFS SOLUTION FAVORS MORE PRECIPITATION FOR NORTH
AND CENTRAL TEXAS THAN THE ECMWF SOLUTION. FOR THIS
FORECAST...HAVE CONTINUED TO USE A GFS/EC 60-40 SPLIT WITH LOW
POPS LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. MONDAY AND
TUESDAY WILL BE DRY WITH NEAR NORMAL FOR MID MARCH. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  42  58  37  64  42 /   0   0   0   0   0
WACO, TX              41  59  33  62  39 /   0   0   0   0   0
PARIS, TX             41  55  32  63  37 /   0   0   0   0   0
DENTON, TX            40  58  32  65  39 /   0   0   0   0   0
MCKINNEY, TX          39  57  32  65  38 /   0   0   0   0   0
DALLAS, TX            43  58  38  64  43 /   0   0   0   0   0
TERRELL, TX           42  58  34  62  37 /   0   0   0   0   0
CORSICANA, TX         44  58  35  62  39 /   0   0   0   0   0
TEMPLE, TX            42  60  33  62  40 /   0   0   0   0   0
MINERAL WELLS, TX     39  58  33  64  39 /   0   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM CDT WEDNESDAY FOR
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

 /75
Hazardous weather outlook, Mar 11, 3:14 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CDT TUE MAR 11 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
314 PM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
HIGH GRASS FIRE DANGER WILL RESULT THROUGH SUNSET FROM SOUTHWEST
AND WEST WINDS OF 10 TO 20 MPH COMBINING WITH RELATIVE HUMIDITIES
BELOW 20 PERCENT WEST OF A LINE FROM SHERMAN TO DALLAS TO MERIDIAN
TO LAMPASAS.

IN ADDITION...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF NORTH
CENTRAL TEXAS FOR THE OVERNIGHT HOURS. NORTH WINDS WILL REACH 30
MPH BEHIND A COLD FRONT AND MAY GUST ABOVE 45 MPH FOR AREAS ALONG
AND WEST OF THE I-35 CORRIDOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE WIND ADVISORY WILL CONTINUE THROUGH 1 PM WEDNESDAY FOR ALL OF
NORTH TEXAS.

AS RELATIVE HUMIDITY FALLS BELOW 30 PERCENT WEDNESDAY
AFTERNOON...GRASS FIRE DANGER WILL BECOME ELEVATED UNTIL WINDS
SUBSIDE BY LATE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:39 AM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more33 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.